Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

What treatment can I take as I'm having a lot of side effects due to the medications taken for my Crohn's Disease/Cushingoid health problems ?

Hello im a 26 year old woman and i have alot of health problems. I have Crohn s Disease, osteoporosis ,. I was drug induced Lupus sle from my infliximab infusion drug to treat my crohn s disease that was years ago .Since 2009 i ve gained rapid weight gain from 8/9 stone to 14 stone till today along with very bad acne all over my back, down my arms with the odd spot on my head and scalp i never rarely had spots even as a teen so i dont undertsnd why now . I have pretty much all the symptoms of cushing s syndrome but i was told i dont have it after having two 24hr urine test s where one came back high and the 2nd came back low and so from the low test they told me i dont have cushings. I was told i have something called cushingoid and that my rapid weight gain is caused by too many long term use of steroids. I dont understand this as i have nt been on steroids that much at all for years after infliximab as i was put on azathioprine and less than a handful of times since then on steroids. Im having a flare-up with my crohn s disease and through-out december, early jan i have been passing alot of blood. I have nt passed blood since but im still having alot of bad stomache pains,Diarrhea [2/5 a day, sometimes more] along with chest pains kinda like anxiety but with-out feeling anxious. Im now having alot of dizzy spells, feeling spaced out, sometimes feeling sick. I dont like heat as i sometimes feel i cant breath clear though that may just be me. I had a urine dip test a while ago and it showed low sugar so i had a diabetes fasting test which came back negative. I feel my spots have got worse, the dizzy spells, feeling spaced out aswell as my crohn s, rapid weight gain that im feeling very depressed, im crying alot as i dont have any answers and im going around in circle s with all my doctors,consultants. I even have a spot of some kind under the skin in the inside of my vaginal lip which im unsure about? could it be due to stress, being run down? Im engaged and we are both committed to each-other and have no sti s. please help me.......Amy
Asked On : Fri, 25 Mar 2011
Answers:  1 Views:  107
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
OBGYN 's  Response
Hello Amy.
Thanks for writing to us.
You have crohn's disease and you are getting antibody treatment for it. Steroids are usually used along with such treatment for suppressing any associated immune related response. The cushingoid features that you are developing might be both from the exogenous steroids in theform of medicines or endogenous steroids due to hormonal imbalances resulting from the multiple disorders that you are having.
Stress is a big factor in increased steroid production in our body.
Just relax and practice yoga and deep breathing.
I hope this information has been both informative and helpful for you.
Dr. Rakhi Tayal

Answered: Fri, 22 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor